MAUDE Adverse Event Report: ARROW EXT DWELL CATH BASIC 20GAX8CM; CATHETER INTRAVASCULAR THERAPE

ARROW EXT DWELL CATH BASIC 20GAX8CM; CATHETER INTRAVASCULAR THERAPE
Model Number IPN037867
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
When the user took the needle out of an endurance catheter, the guidewire was not present.After breaking open the catheter to ensure the wire was not in the patient, the guidewire was found still in the catheter.The user was unable to slide it up and down with the slider.The guidewire was intact.No patient harm.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one guide wire from an endurance device assembly.The guide wire was still attached to the slider; however, the rest of the assembly was not returned for analysis.Based on the customer report, the endurance assembly was opened by the customer upon encountering resistance when deploying the guide wire.No definite signs-of-use were observed.Visual analysis revealed two kinks on the guide wire body.One kink was adjacent to the slider and the other kink was directly adjacent to the distal end.Microscopic examination revealed that the distal ball point of the nitinol guide wire had separated and was not returned.No other defects or anomalies were observed.Visual analysis could not be performed on the remaining portion of the device as it was not returned for analysis.The kinks on the guide wire measured approximately 1.375" and 11.85" from the proximal weld.The total length of the guide wire measured 11.94" which is not within the specification limits of 12.047"-12.203" per the guide wire graphic.This indicates that at least.107"-.263" of the guide wire was separated and not returned for analysis.The guide wire distal ballpoint (weld) outer diameter could not be accurately measured as it was separated and not returned for analysis.The cannula length, inner diameter, and outer diameter could not be measured as it was not returned for analysis.A lab inventory endurance device was opened to access the proximal end of the needle cannula.An attempt to insert the guide wire was performed.Major resistance was encountered due to the kinking, which prevented the guide wire from passing.Performed per ifu statement "stabilize position of needle/handle and carefully advance guidewire into vessel by pulling guidewire slider back into handle".A manual tug test confirmed that the guide wire was secure within the slider.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not retract guidewire through needle while in vessel to reduce risk of guidewire damage and embolization.If it is necessary to withdraw guidewire once deployed, needle and guidewire should be removed as a unit".The report of a separated guide wire from an ext dwell catheter assembly was confirmed through complaint investigation.Visual analysis revealed two kinks on the guide wire body.It was also observed that the distal ball point (weld) was no longer attached to the guide wire.Dimensional analysis further confirmed this as the guide wire length was not within specification.Functional analysis revealed that the guide wire would not pass through a lab inventory needle due to the kinking.Despite this, it cannot be officially confirmed what caused the kinking/separation without the entire endurance device (including needle cannula) returned for analysis.A device history record review was performed, and no relevant findings were identified.Based on the customer report and the sample received, the root cause cannot be determined without the rest of the endurance device returned for analysis.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW EXT DWELL CATH BASIC 20GAX8CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
MDR Report Key12473808
Report Number9680794-2021-00485
Device Sequence Number17151382
Product Code FOZ
UDI-Device Identifier10801902133066
UDI-Public10801902133066
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K163513
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/30/2022
Device Model NumberIPN037867
Device Catalogue NumberEDC-00820-B
Device Lot Number13F20M0376
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2021
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date09/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1